How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna
Anna, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1945
Experience:  Licensed Clinical Social Worker with 29 years in addictions and mental health.
20023641
Type Your Mental Health Question Here...
Anna is online now
A new question is answered every 9 seconds

What should I experience after 5 weeks using Wellbutrin 300mg

Resolved Question:

What should I experience after 5 weeks using Wellbutrin 300mg?

After struggling with depression for 5 years, only seeing my GP and using interim drugs such as cylift 20mg and then paxil 20mg , I went to a psychiatrist 4 months ago. He did not give me a formal diagnose, but mentioned the terms "major depression" and "dysthymia" during our session. He started me on Cymgen 60mg for 6 weeks, but after severe headaches changed me to Wellbutrin 300mg. I am no longer sleeping during the day but I still lack motivation and energy. I feel "flat", empty and sad and have an intense feeling of missing someone. Although I am not sleeping anymore I still stay in bed and don't perform crucial duties such as taking my son to school, getting dressed etc. At times I feel numb and prefer not to talk, having suspicious thoughts about other people - thinking they do not listen or think I am not making sense.

My expectancy of Wellbutrin was that it will give me energy, motivate me and lift my mood. What could the problem be? Is it to soon to see the positive effects of this drug or could my dosage be wrong, or should I be using another drug in combination with Wellbutrin? I see from research that other people use a cocktail of medication, could this be what I need and why do doctors prescribe multiple anti-depressants?
Submitted: 6 years ago.
Category: Mental Health
Expert:  Anna replied 6 years ago.
Hello & Welcome to Just Answers.

You should be feeling better than you are after 5 weeks on wellbutrin, so I would recommend that you speak to your doctor about this so that something else can be tried. You're not having the desired effect...that is evident.

One thing about Wellbutrin XL is that the generic version is very different from the name brand. You can google that to see the controversy & problem. Wellbutrin SR in the generic form doesn't have that problem, but many people then need to take it twice a day. I've seen many patients who were responding well to the SR and the name brand XL go back into depression when they switched to generic, so I don't recommend that to anyone.

Either way, what you're on right now isn't' working to give the desired effect, so it needs to be re-evaluated and adjusted by your physician. Sometimes it takes 3-4 trials of different antidepressants to find the right combination for a patient...it isn't uncommon at all. The doctor needs your feedback to pick the right medication.

My best to you.

If you would, please fill out the feedback form after accepting. I appreciate this opportunity to help you out today. If I can be of further service to you, just put "for Anna" in the front of your new question, and I'll be the one to answer it.

Thanks!

Anna

Anna and other Mental Health Specialists are ready to help you

Related Mental Health Questions